MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in a coronary artery.A 4.00mm x 20mm synergy drug-eluting stent was advanced for treatment.However, the stent strut at the distal end was bent and could not be delivered.The procedure was completed with another of the same device.No patient complications were reported and the patient was fine.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: synergy ii us mr 4.00 x 20 mm stent delivery system was returned for analysis.An examination visual and via scope of the crimped stent found stent damage.Stent struts from the 4th and 5th proximal stent strut rows were noted to be lifted from their crimped position and pulled in a distal direction.The undamaged crimped stent outer diameter was measured and the result was within max crimped stent profile measurement.The balloon was reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed signs of damage on the distal end of the tip.A visual and tactile examination of the hypotube found multiple hypotube kinks along several locations of the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in a coronary artery.A 4.00mm x 20mm synergy drug-eluting stent was advanced for treatment.However, the stent strut at the distal end was bent and could not be delivered.The procedure was completed with another of the same device.No patient complications were reported and the patient was fine.It was further reported that the target lesion was located in a moderately tortuous and mildly calcified coronary artery.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8668964
Report Number2134265-2019-06371
Device Sequence Number2257099
Product Code NIQ
UDI-Device Identifier08714729840190
UDI-Public08714729840190
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2021
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0023501073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer06/06/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR